Home | Current | Archives | About | Login | Notify | Contact | Search | Blog | Newsletter
 International Journal of Education and Development using ICT > Vol. 5, No. 3 (2009) open journal systems 

Investigating online learning environments in a web-based math course in Jordan

Akram M. A. Al-Omari

Abstract The Ministry of Education of Jordan (Moe) is the first institution introducing an open e-learning platform in the school system of Jordan, and has been deploying the system in 100 experimental (discovery) schools in that region. This study focuses on a web-based learning environment and the integration of uses and gratification approach into the evaluation of the quality of Jordanian tenth grade math students' experiences when interacting with an e-learning platform. This study investigates the learning activities and the relationships created when learners interacting with e-learning platform. This study uses interviews, direct classroom observations and field-notes of classroom practices. The findings suggest that Jordanian students recognized the potential of e-learning platform to support their teaching and learning, but they were uncomfortable and unsatisfied with the learning environment provided (e.g., practiced low interactions with the features of the interface created, low student–student relationships, low student–teacher relationships and low student–media interaction). The reflection activities and technology competence for male participants were higher than female participants. The results of this study highlight the importance of integrating uses and gratifications approach into the evaluation of learning process in online learning environments. Key words: online learning, online environment, web based instruction, e-learning, online education

Full Text: HTML | PDF

Support Tool
  For this
peer-reviewed article

Home | Current | Archives | About | Login | Notify | Contact | Search | Blog | Newsletter

International Journal of Education and Development using Information and Communication Technology. ISSN: 1814-0556